Florida, 2006

Heavy Rain in Florida, August 23, 2006

August 23, 2006 · NWS JAX · 1 event in 1 county or zone

Spotter reported 4inches of standing water in low-lying areas near the intersection of Highway 207 and Highway 312.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Spotter reported 4inches of standing water in low-lying areas near the intersection of Highway 207 and Highway 312.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 23, 1:30 PM EST, 20 minutes earlier.

Area forecast discussion, Aug 23, 1:30 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT WED AUG 23 2006

.SHORT TERM...TONIGHT THROUGH FRIDAY...
VERY FAVORABLE RAINFALL PATTERN IS SET-UP THROUGH FRIDAY WITH LIGHT
SWLY FLOW AND DEEP TROPICAL MOISTURE AVAILABLE FOR A ROUND OF TSTMS
EACH DAY FROM THE LATE MORNING THROUGH EVENING HOURS. POPS WILL
GENERALLY BE IN THE LIKELY CATEGORY AT 60 TO 70% WITH GOOD COVERAGE
EXPECTED AREA WIDE. GOOD COVERAGE OF PCPN AND MORE CLOUD COVER WILL
HOLD DOWN MAX TEMPS INTO THE UPPER 80S TO AROUND 90 IN MOST
LOCATIONS.

WARM MID LEVELS TEMPS AND W/SWLY SFC TO 500 MB FLOW AT ONLY 10 KNOTS
OR LESS WILL LIMIT THE SEVERE WX THREAT TO ONLY LOCALLY HEAVY
RAINFALL AND EXCESSIVE LIGHTNING AT TIMES. SOME STRONG STORMS MAY
PRODUCE WIND GUSTS UP TO 50 MPH...BUT SEVERE WINDS AND HAIL ARE NOT
EXPECTED.

HAVE GENERALLY DISCOUNTED THE 12Z NAM SOLUTION THAT SPINS UP
TROPICAL LOW IN THE NERN GOMEX ON THU/FRI...ALTHOUGH IT DOESNT
IMPACT THE MASS FIELDS OVER THE JAX FORECAST AREA.

.LONG TERM...SATURDAY THROUGH WEDNESDAY...
SATURDAY WILL BE TRANSITION DAY AS LAST OF OLD FRONTAL MOISTURE
BEGINS TO GET SHUNTED TOWARD THE WEST AND HIGH PRESSURE BUILDS IN
THE MID/UPPER LEVELS. POPS WILL LOWER INTO THE 30-50% RANGE.

SUNDAY THROUGH TUESDAY WILL FEATURE MUCH LOWER POPS AS MID/UPPER
LEVEL HIGH PRESSURE CENTER SHOULD SQUASH MOST OF THE CONVECTION AS
THE ATMOSPHERE DRIES OUT SUBSTANTIALLY. POPS WILL LOWER INTO THE
10-30% RANGE AND BE CONFINED MOST TO THE COASTAL AREAS WHERE LATE
NIGHT AND MORNING SHOWERS/TSTMS WILL BE POSSIBLE.

LATEST 12Z GFS RUN STILL CONSISTENT IN SHOWING DEEPER MOISTURE
MOVING BACK INTO THE REGION WITH POPS REBOUNDING INTO THE 30-40%
RANGE ON WEDNESDAY.

&&

.MARINE...MAINLY SOUTHWEST FLOW TO CONTINUE FOR NEXT SEVERAL DAYS.
SPEEDS SHOULD REMAIN BELOW 15 KNOTS WITH ONSHORE FLOW NEARSHORE IN
THE AFTERNOONS. HIGH PRESSURE BUILDS NORTH OF THE AREA OVER THE
WEEKEND WITH ONSHORE FLOW DEVELOPING WHICH SHOULD BUILD THE SEAS A
BIT.

&&

.AVIATION...TSRA ONGOING THIS AFTERNOON AROUND JAX AND CRG WITH
ACTIVITY EBBING TOWARDS GNV. 18Z ISSUANCE KEPT CONVECTION GOING
THROUGH 02Z OVER EAST COAST SITES. CURRENT TRENDS SUGGEST THIS MIGHT
END EARLIER SO WILL MONITOR FOR POSSIBLE AMENDMENTS THROUGH THE
AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  89  72  91 /  40  60  40  50
SSI  75  88  75  87 /  40  60  40  50
JAX  74  91  74  89 /  40  60  50  60
SGJ  76  88  75  87 /  40  50  40  60
GNV  73  90  73  89 /  40  60  40  70
OCF  73  89  73  89 /  30  70  50  70

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...HESS
MARINE/FIRE WX...CAMP
AVIATION...CAMP
Hazardous weather outlook, Aug 23, 4:10 AM EST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
510 AM EDT WED AUG 23 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-240815-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
510 AM EDT WED AUG 23 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

DUE TO HIGH ATMOSPHERIC MOISTURE NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED TODAY AND TONIGHT WITH THE BEST CHANCES ESPECIALLY
DURING THE AFTERNOON AND EARLY EVENING HOURS. SHOWERS AND STORMS WILL
FIRST DEVELOP OVER INLAND AREAS WEST OF U.S. HIGHWAY 301 THIS MORNING
THEN SPREAD TOWARD THE EAST COAST. SOME OF THE STRONGER STORMS WILL
PRODUCE LOCALLY HEAVY RAINFALL AND EXCESSIVE CLOUD TO GROUND
LIGHTNING. THERE IS A POSSIBILITY OF ISOLATED STRONG TO SEVERE
THUNDERSTORMS PRODUCING DAMAGING DOWNBURST WINDS IN THE AFTERNOON AND
EARLY EVENING HOURS. STORMS WILL BE MOVING EAST AT 5 TO 10 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THURSDAY AND
FRIDAY AS A WEAK COOL FRONT MOVES INTO THE REGION. THE MAIN CONCERNS
WILL BE LOCALIZED STRONG GUSTY WINDS...HEAVY RAINFALL CAUSING
LOCALIZED FLOODING AND FREQUENT LIGHTNING. RAIN CHANCES SHOULD
GRADUALLY DECREASE OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ARS

In the hours before

Special weather statement, Aug 23, 12:46 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
146 PM EDT WED AUG 23 2006

FLZ025-032-231830-
CLAY-DUVAL-
146 PM EDT WED AUG 23 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLAY AND
SOUTHERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 230 PM EDT...

AT 146 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BELLAIR...OR OVER ORANGE PARK...
MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND LAKESIDE...ORANGE PARK...BELLAIR...MANDARIN...ORTEGA...
SAN MARCO...RIVERSIDE AND DOWNTOWN JACKSONVILLE THROUGH 230 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Aug 23, 1:02 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
202 PM EDT WED AUG 23 2006

FLZ025-032-033-037-038-231900-
CLAY-DUVAL-FLAGLER-PUTNAM-ST. JOHNS-
202 PM EDT WED AUG 23 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...FLAGLER...
ST. JOHNS...DUVAL AND PUTNAM COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 300 PM EDT...

AT 202 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF
ORANGE PARK TO 9 MILES SOUTHWEST OF CRESCENT CITY...MOVING EAST AT 10
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
PALATKA...ORTEGA...ORANGE PARK...GREEN COVE
SPRINGS...BOSTWICK...HASTINGS...ANDALUSIA...BELLAIR...SWITZERLAND...P
POMONA PARK...SAN MATEO AND MANDARIN THROUGH 300 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, St. Johns

When
August 23, 1:50 PM EST
Where
St. Johns County, 2 mi SW of St Augustine
Reported by
TRAINED SPOTTER
Coordinates
29.912, -81.410 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521790.